# SDR 2015FA0000388

- Difficulty date: August 19, 2015
- Submitted: August 19, 2015
- Operation: Air carrier
- Aircraft: N824MG
- Make and model: Lear 55LEAR
- Aircraft serial: 55106
- Aircraft time: 15,220 hours, 10,081 cycles
- Engine: Garrtt TFE7313A
- Engine time: 14,691 hours, 9,646 cycles
- System (JASC): 8300 · Accessory Gearboxes
- Part: Valve
- Condition: Leaking
- Location: Access Gb Vent
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

ON DESCENT, THE CAPTAIN NOTICED THE OIL PRESSURE ON THE RT ENGINE, FLUCTUATING FROM NORMAL OPERATING PRESSURE OF 42PSI DOWN TO 25PSI.  IT GRADUALLY DROPPED DOWN TO 20PSI AND HE THEN ELECTED TO SHUT THE ENGINE DOWN AND DECLARE AND EMERGENCY.  THE ACFT WAS LANDED SAFELY.  THE NEXT DAY, MAINTENANCE INSPECTED THE RT ENGINE AND FOUND THE GENERAL AREA AT THE 6 O`CLOCK POSITION WET WITH OIL.  THE ENGINE WAS THOROUGHLY WASHED DOWN AND SERVICED WITH 3 QUARTS OF MOBIL 254, WHICH BROUGHT IT UP TO THE FULL MARK AND RUN AN ABOVE IDLE POWER SETTING, NO OBVIOUS LEAKS WERE FOUND.  ANOTHER HALF TO FULL QUART OF OIL WAS ADDED TO BRING THE LEVEL UP TO FULL.  THE ENGINE WAS THEN RUN AT A STABILIZED TAKEOFF POWER TO ATTEMPT TO DUPLICATE THE OIL LOSS. NO LEAKS OR ABNORMAL SIGNS WERE NOTICED.  MAJOR ENGINE INSPECTIONS WERE NOTIFIED AS THIS ENGINE RECENTLY HAD AN MPI/CZI INSPECTION COMPLETED.  THEY SUGGESTED THE BREATHER/PRESSURIZING VALVE ON THE ACCESSORY GEAR BOX BE INSPECTED TESTED.  THIS VALVE MAINTAINS A HEAD PRESSURE IN THE OIL RESERVOIR FOR A POSITIVE FLOW OF OIL TO THE LUBE PUMP. THE VALVE IS SET TO CLOSE AT APPROXIMATELY 30 THOUSAND FEET, NOT CLOSING OR PARTIALLY CLOSING WILL CAUSE OIL TO BE DUMPED OUT THROUGH THE VENT VALVE DRAIN LOCATED AT THE 6 O`CLOCK POSITION.  THE ACFT WILL BE RELOCATED FOR INSPECTION TO REMOVE AND INSPECT THE VENT VALVE.
